Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 25, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 2, 2008, 3:03 PM EDT for Suffolk County, New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2008, 3:03 PM EDT (19:03 UTC)
- Expired
- Aug 2, 2008, 4:09 PM EDT
- In force
- 66 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 021903
FFWOKX
NYC103-022100-
/O.NEW.KOKX.FF.W.0025.080802T1903Z-080802T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
303 PM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 500 PM EDT...
* AT 259 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM THUNDERSTORMS IN SOUTHAMPTON. ADDITONAL SHOWERS AND
THUNDERSTORMS ARE APPROACHING FROM THE SOUTH...WITH ADDITIONAL
RAINFALL AMOUNTS OF UP TO 2 INCHES POSSIBLE IN THE WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4103 7190 4091 7226 4100 7228 4105 7222
4103 7219 4106 7216 4106 7211 4108 7211
4109 7215 4111 7213 4112 7211 4110 7207
4105 7210 4105 7215 4101 7211 4103 7203
4109 7194 4107 7185
$$
MALOIT1 follow-up statement
000
WGUS71 KOKX 022009
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
409 PM EDT SAT AUG 2 2008
NYC103-022019-
/O.CAN.KOKX.FF.W.0025.000000T0000Z-080802T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-
409 PM EDT SAT AUG 2 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME EASTERN
SUFFOLK COUNTY...
LAT...LON 4103 7190 4091 7226 4100 7228 4105 7222
4103 7219 4106 7216 4106 7211 4108 7211
4109 7215 4111 7213 4112 7211 4110 7207
4105 7210 4105 7215 4101 7211 4103 7203
4109 7194 4107 7185
$$
MALOITWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 1:42 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 2, 1:42 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 142 PM EDT SAT AUG 2 2008 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL CROSS THE TRI-STATE THIS AFTERNOON AND EVENING...WITH ITS TRAILING COLD FRONT MOVING OFFSHORE AFTER MIDNIGHT TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION FROM SUNDAY INTO MONDAY NIGHT. HIGH PRESSURE MOVES ACROSS THE AREA ON TUESDAY FOLLOWED BY ANOTHER FRONTAL SYSTEM ON WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATED FOR SEVERE THUNDERSTORM WATCH 791 THROUGH 6 PM FOR THE ENTIRE CWA. UPPED POPS TO 90 PCT CWA WIDE. WITH BRN OF 35-50 ACROSS CWA...HAVE POTENTIAL FOR MIXED MODES BOTH SUPER CELLS AND MULTI-CELLULAR. LOOKING AT 3KM EHI...THIS SUGGESTS POTENTIAL FOR ISOLATED SUPER CELLS IS GREATEST LATE THIS AFTERNOON AND EVENING ACROSS THE LOWER HUDSON VALLEY AND NORTHERN CONNECTICUT ZONES AS REGION GETS INTO LF QUAD OF 80KT POLAR JET...AND IS IN NOSE OF LOW LEVEL JET AS WELL. NOTING DEEP DRY LEVEL AT MID LEVELS ON 12Z SOUNDING SO POTENTIAL EXISTS FOR DAMAGING WIND GUSTS...WITH A GREATER THAN NORMAL CHANCE OF 60+ MPH WINDS (AN 80+ MPH MICRO BURST WOULD NOT SURPRISE ME). BACKING FLOW AHEAD OF LOW...COUPLED WITH ISALLABARIC BACKING DUE TO PRESSURE FALLS AHEAD OF DEVELOPING SURFACE LOW...WILL HELP KEEP LOW LEVEL HELICITY AT LEVELS SUPPORTING POTENTIAL TORNADIC DEVELOPMENT...ESPECIALLY WITH AN SUPER CELLS. WITH PWS PROGGED TO 1.5-1.75 INCHES LOCALIZED FLOODING POSSIBLE...ESPECIALLY WITH TRAINING OF CELLS. MINOR CHANGES MADE TO REMAINDER OF FORECAST IN NEAR TERM. && .SHORT TERM /SUNDAY THROUGH MONDAY/... BASE OF ANOMALOUSLY STRONG UPPER LOW PIVOTS THRU AREA SUN INTO SUN NIGHT...AND EAST ON MON. WOULD EXPECT ISOLATED TO SCT INSTABILITY SHRA/TSRA DEVELOPMENT DUE TO VORT ENERGY ROUNDING BASE OF TROUGH...RESIDUAL LOW-LEVEL MOISTURE AND STEEP LAPSE RATES. BEST CHANCE ACROSS NORTHERN ZONES...CLOSER TO UPPER LOW COLD POOL. HIGH TEMPS WILL LIKELY BE AT OR SLIGHTLY BELOW SEASONABLE (LOWER 80S NORTHERN ZONES/ MID 80S CITY/COAST) AS 850 HPA TEMPS WILL BE AROUND 13/14C AND WITH PLENTY OF INSTABILITY CU DEVELOPMENT. SKIES CLEAR OUT SUN NIGHT AS TROUGH AXIS MOVES ACROSS...WITH DEEP NW FLOW IN ITS WAKE. TEMPS SLIGHTLY BELOW SEASONABLE IN CANADIAN AIRMASS. STACKED LOW SLOWLY MOVES INTO GULF OF MAINE ON MON...WITH CONTINUED DEEP NW FLOW. SEASONABLY WARM CONDITIONS EXPECTED IN MODIFYING CANADIAN AIRMASS. ONE MORE SHORTWAVE ROUNDING BASE OF DEPARTING LOW COULD HAVE INSTABILITY CU AND ISOLATED SHRA DEVELOPING ACROSS N AND E ZONES MON AFTERNOON. MOSTLY SUNNY AS ONE WORKS FURTHER SW. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HEIGHTS WILL RISE ON TUE AS TROUGH MOVES EAST AND THE RIDGE OVER THE PLAINS AND SE TRIES TO BUILD INTO THE NORTHEAST...BUT A VORTEX OVER HUDSON BAY WILL CAUSE A SQUEEZE PLAY OVER THE NORTHERN PLAINS INTO THE NORTHEAST WITH THE FLOW FLATTENING. THIS WILL RESULT IN ABOVE NORMAL TEMPERATURES THE FIRST HALF OF THE WEEK...BUT THE EXTREME HEAT WILL REMAIN CONFINED TO THE OHIO VALLEY...MID ATLANTIC AND SE. BY THU...THE RIDGE OVER THE SE BREAKS DOWN AND THE VORTEX SLIDES SE INTO SE CANADA WITH MORE SEASONABLE TEMPERATURES RETURNING. DRY THROUGH TUE NIGHT WITH HIGH PRESSURE IN PLACE. WARM FRONT PASSES NW OF THE AREA ON WED. CANT RULE OUT A SHOWER OR TSTM MAKING IT INTO WESTERN PARTS OF THE AREA SO HAVE SCHC POPS. UNSETTLED WX LIKELY CONTINUES THROUGH THU AS A COLD FRONT APPROACHES WED NIGHT AND MOVES THROUGH SLOWLY...POSSIBLY STALLING OUT JUST SOUTH OF LONG ISLAND. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... CLUSTER OF SHOWERS/TSTMS MOVING EAST ACROSS MUCH OF LI/SRN CT... THEN NEED TO TURN ATTENTION TO ANY ADDITIONAL TSTM DEVELOPMENT THROUGH THE REMAINDER OF THE AFTERNOON...AND INTO THIS EVENING. AIRMASS PRIMED FOR ADDITIONAL DEVELOPMENT...AND WITH FAVORABLE CONDITIONS IN THE UPPER LEVELS OF THE ATMOSPHERE...COULD ONCE AGAIN OBSERVE MVFR/IFR CONDITIONS...WITH ISOLATED LIFR IN HEAVIER TSTMS. OTHERWISE...LIGHT AND VARIABLE WIND FLOW...TO WEST/SOUTHWEST THIS EVENING...THEN NORTHWEST AS WEAK LOW PRESSURE PASSES EAST. AS CONVECTION WINDS DOWN THIS EVENING...A FEW LOCATIONS COULD OBSERVE SOME FOG...WITH MVFR POSSIBLE. OTHERWISE...SKIES CLEAR A BIT WITH VFR THROUGHOUT. I DO NOT ANTICIPATE ANY STRATUS AT THIS TIME. BY SUNDAY MORNING...NORTHWEST WINDS BACK SLIGHTLY TO THE WEST AT AROUND 10 KTS. VFR THROUGH THE MORNING. OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY... ANY ISOLATED TSTM POSSIBLE SUNDAY AFTERNOON WITH UPPER LOW OVERHEAD. SUB-VFR POSSIBLE. HIGH PRESSURE RIDGE BUILDS SUNDAY NIGHT THROUGH TUESDAY. NEXT SHORTWAVE AND ASSOCIATED LOW PRESSURE COULD RESULT IN SUB VFR TUE NIGHT THROUGH WED. HIGH PRESSURE RETURNS WEDNESDAY NIGHT AND THURSDAY. && .MARINE... ONLY CHANGES WITH MORNING UPDATE WAS TO MODIFY PRECIP WORDING/TIMING AND REFLECT WATCH BOX OVER ALL WATERS. PREVIOUS DISCUSSION FOLLOWS... WINDS/SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA ON AREA WATERS THROUGH THE PERIOD...WITH SEAS GENERALLY 2-3 FT ON THE OCEAN AND 1 FT OR LESS ON THE SOUND/HARBOR/BACK BAYS. LOW PRES WILL DEVELOP ALONG A NEARLY STATIONARY BOUNDARY JUST SOUTH OF LONG ISLAND...AND THAT WAVE WILL TRACK THROUGH THE WATERS LATER TODAY. A COLD FRONT WILL THEN SWING THROUGH THE WATERS THIS EVENING. CONVECTION WILL BE DEVELOPING ON THE WATERS...PRODUCING HEAVY RAIN...STRONG WINDS AND DANGEROUS LIGHTNING. STORMS MAY BECOME STRONG ENOUGH TO PRODUCE A WATERSPOUT. CONDITIONS DRY OUT TONIGHT AS HIGH PRES BUILDS OVER THE AREA. WITH LOW PRES REMAINING IN THE GULF OF MAINE...ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE SUN AFTERNOON. CONDITIONS EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR THE REMAINDER OF THE FORECAST PERIOD. SEAS COULD APPROACH SCA LEVELS ON THE OCEAN LATE WED NIGHT/THU UNDER A STRENGTHENING SOUTHERLY FLOW. WITH ASTRONOMICAL HIGH TIDE FALLING SLIGHTLY FOR THIS EVENING HIGH TIDE...EXPECTING MINOR COASTAL FLOODING IN SOUTH SHORE BACK BAYS TO BE ISOLATED AND MARGINAL AT BEST. && .HYDROLOGY... FRONTAL SYSTEM AFFECTS REGION TODAY INTO THIS EVENING...WITH POTENTIAL FOR BETWEEN ONE-HALF AND ONE INCH OF RAINFALL TODAY. LOCALLY HEAVIER AMOUNTS WITH LOW CHANCE OF URBAN FLASH FLOODING POSSIBLE WHERE CELLS TRAIN...MOST LIKELY IN VICINITY OF WARM FRONT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...NV/PFM NEAR TERM...NV/PFM SHORT TERM...NV LONG TERM...AL AVIATION...PW MARINE...MPS/PFM HYDROLOGY...NV/PFM
Hazardous weather outlook, Aug 2, 10:56 AM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1056 AM EDT SAT AUG 2 2008 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011- NYZ067>081-031500- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1056 AM EDT SAT AUG 2 2008 ...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE STORMS WILL IMPACT THE REGION THROUGH THIS EVENING...DEVELOPING FROM WEST TO EAST. THE GREATEST THREAT IS FROM DAMAGING WINDS AND LARGE HAIL...HOWEVER ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 2, 12:14 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1214 PM EDT SAT AUG 2 2008 CTZ005-006-009-010-NYZ071-077-078-080-021700- NASSAU-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHWEST SUFFOLK-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-SOUTHWEST SUFFOLK- 1214 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...NORTHERN NASSAU... SOUTHERN WESTCHESTER...SOUTHWESTERN NEW HAVEN AND SUFFOLK COUNTIES... AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BETHEL TO GEORGETOWN TO NEW CANAAN TO STAMFORD TO GLEN COVE...OR ALONG A LINE EXTENDING FROM DANBURY TO 7 MILES NORTH OF NEW CANAAN TO NEW CANAAN TO STAMFORD TO GLEN COVE...AND MOVING EAST AT 29 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN HOUR IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Aug 2, 12:43 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1243 PM EDT SAT AUG 2 2008 CTZ007-008-010>012-021745- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON- 1243 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW HAVEN AND WESTERN NEW LONDON COUNTIES... AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MILFORD...AND MOVING NORTHEAST AT 31 MPH. THIS STORM WILL BE... 5 MILES SOUTHEAST OF NEW HAVEN BY 1255 PM. NEAR BRANFORD BY 105 PM. NEAR NORTH BRANDFORD BY 110 PM. NEAR GUILFORD BY 115 PM. NEAR NORTH MADISON BY 125 PM. NEAR KILLINGWORTH BY 130 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Aug 2, 1:30 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 130 PM EDT SAT AUG 2 2008 CTZ007-008-010>012-021815- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON- 130 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX...NEW LONDON AND SOUTHEASTERN NEW HAVEN COUNTIES... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLINTON...AND MOVING NORTHEAST AT 29 MPH. THIS STORM WILL BE... NEAR WESTBROOK BY 135 PM. NEAR CHESTER BY 145 PM. 4 MILES NORTHWEST OF OLD LYME BY 150 PM. NEAR NORTH LYME BY 155 PM. NEAR SALEM BY 210 PM. 5 MILES WEST OF GALES FERRY BY 215 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Aug 2, 1:32 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 132 PM EDT SAT AUG 2 2008 NYZ076>078-080-021830- NASSAU-NORTHWEST SUFFOLK-QUEENS-SOUTHWEST SUFFOLK- 132 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT NASSAU...QUEENS AND SUFFOLK COUNTIES... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLEN COVE TO KENNEDY AIRPORT...AND MOVING EAST AT 29 MPH. THESE STORMS WILL BE... NEAR BAYVILLE BY 140 PM. NEAR LIDO BEACH BY 145 PM. NEAR SYOSSET BY 150 PM. NEAR WOODBURY BY 155 PM. NEAR CENTERPORT BY 200 PM. NEAR NORTHPORT BY 205 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Special weather statement, Aug 2, 1:38 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 138 PM EDT SAT AUG 2 2008 NYZ078-079-021845- NORTHEAST SUFFOLK-NORTHWEST SUFFOLK- 138 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT THE NORTHERN SHORE OF SUFFOLK COUNTY... AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKY POINT TO MIDDLE ISLAND TO SHELTER ISLAND...OR ALONG A LINE EXTENDING FROM PORT JEFFERSON TO MIDDLE ISLAND TO SAG HARBOR...AND MOVING EAST AT 26 MPH. THESE STORMS WILL BE... NEAR WADING RIVER BY 150 PM. NEAR GARDNERS ISLAND BY 200 PM. NEAR MATTITUCK BY 225 PM. NEAR PECONIC BY 230 PM. NEAR SOUTHOLD BY 240 PM. NEAR GREENPORT BY 245 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...ARE OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Local storm report, Aug 2, 2:31 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
231 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM FLASH FLOOD PARAMUS 40.95N 74.07W
08/02/2008 BERGEN NJ TRAINED SPOTTER
ROUTE 17 IMPASSABLE FOR 0.8 MILES BY LINWOOD AVENUE
1153 AM TSTM WND DMG 5 NNW YORKTOWN HEIGHTS 41.34N 73.82W
08/02/2008 WESTCHESTER NY BROADCAST MEDIA
US 6 EASTBOUND AT SUNNYSIDE STREET...BOTH LANES BLOCKED
DUE TO FALLEN TREES
1158 AM FLASH FLOOD FORT LEE 40.85N 73.97W
08/02/2008 BERGEN NJ TRAINED SPOTTER
ROUTE 4 CLOSED IN BOTH DIRECTIONS.
0100 PM TSTM WND DMG NEW HAVEN 41.31N 72.92W
08/02/2008 NEW HAVEN CT PUBLIC
10 INCH DIAMETER TREE LIMB DOWN...WINTERGREEN AND FITCH
AVENUE
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:58 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland | 92 min |
| Aug 2, 11:26 AM EDT | Special Marine Warning | OKX | 49 min | |
| Aug 2, 11:36 AM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 54 min |
| Aug 2, 11:42 AM EDT | Flash Flood Warning | OKX | Westchester | 63 min |
| Aug 2, 11:43 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 92 min |
| Aug 2, 11:44 AM EDT | Severe Thunderstorm Warning | OKX | Bronx, Putnam, Rockland, Westchester | 46 min |
| Aug 2, 11:51 AM EDT | Special Marine Warning | OKX | 39 min | |
| Aug 2, 12:22 PM EDT | Special Marine Warning | OKX | 53 min | |
| Aug 2, 12:26 PM EDT | Special Marine Warning | OKX | 49 min | |
| Aug 2, 1:12 PM EDT | Special Marine Warning | OKX | 48 min | |
| Aug 2, 1:15 PM EDT | Areal Flood Advisory | OKX | Kings, Queens, Richmond | 60 min |
| Aug 2, 1:24 PM EDT | Special Marine Warning | OKX | 51 min | |
| Aug 2, 2:05 PM EDT | Special Marine Warning | OKX | 40 min | |
| Aug 2, 2:13 PM EDT | Special Marine Warning | OKX | 32 min | |
| Aug 2, 2:17 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 43 min |
| Aug 2, 2:21 PM EDT | Special Marine Warning | OKX | 39 min | |
| Aug 2, 2:44 PM EDT | Special Marine Warning | OKX | 46 min | |
| Aug 2, 2:56 PM EDT | Areal Flood Advisory | OKX | Suffolk | 64 min |
| Aug 2, 2:56 PM EDT | Areal Flood Advisory | OKX | Suffolk | 64 min |
| Aug 2, 3:00 PM EDT | Special Marine Warning | OKX | 30 min | |
| Aug 2, 3:30 PM EDT | Special Marine Warning | OKX | 30 min | |
| Aug 2, 5:15 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 45 min |
Nearby
Flash Flood Warnings in New York, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.